Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 4, 2014, 5:10 PM EDT. It took effect at Aug 4, 2014, 8:00 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2014, 5:10 PM EDT (21:10 UTC)
- In effect from
- Aug 4, 2014, 8:00 PM EDT
- Expired
- Aug 6, 2014, 8:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
127 WHUS42 KMHX 042110 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 510 PM EDT MON AUG 4 2014 ...A HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK THROUGH TUESDAY EVENING FOR ALL BEACHES DUE TO SWELLS FROM HURRICANE BERTHA... .LONG SHORE WAVES FROM HURRICANE BERTHA WILL PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH TUESDAY. NCZ095-098-103-104-051100- /O.NEW.KMHX.BH.S.0013.140805T0000Z-140806T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 510 PM EDT MON AUG 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY EVENING. * HAZARDS...DANGEROUS SHORE BREAK AND HIGH RIP CURRENTS. * LOCATION...ALL AREA BEACHES. * SURF HEIGHT...AS HIGH AS 5 TO 8 FEET. * TIMING AND TIDES...RIP CURRENTS ARE PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 830 AM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
6 follow-up statements
855 WHUS42 KMHX 050731 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 331 AM EDT TUE AUG 5 2014 ...A HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK THROUGH THIS EVENING FOR ALL BEACHES DUE TO SWELLS FROM DISTANT TROPICAL CYCLONE BERTHA... .LONG SHORE WAVES FROM TROPICAL CYCLONE BERTHA WILL PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH THIS EVENING. NCZ095-098-103-104-060000- /O.CON.KMHX.BH.S.0013.000000T0000Z-140806T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 331 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND HIGH RIP CURRENTS. * LOCATION...ALL AREA BEACHES. * SURF HEIGHT...AS HIGH AS 6 TO 8 FEET. * TIMING AND TIDES...RIP CURRENTS WILL BE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 830 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
418 WHUS42 KMHX 051538 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1138 AM EDT TUE AUG 5 2014 ...A HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK THROUGH THIS EVENING FOR ALL BEACHES DUE TO SWELLS FROM DISTANT TROPICAL STORM BERTHA... .LONG SHORE WAVES FROM TROPICAL STORM BERTHA WILL PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH THIS EVENING. NCZ095-098-103-104-060000- /O.CON.KMHX.BH.S.0013.000000T0000Z-140806T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1138 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND HIGH RIP CURRENTS. * LOCATION...ALL AREA BEACHES. * SURF HEIGHT...AS HIGH AS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
148 WHUS42 KMHX 052135 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 535 PM EDT TUE AUG 5 2014 ...A HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK THROUGH WEDNESDAY EVENING FOR BEACHES SOUTH OF RODANTHE DUE TO SWELLS FROM DISTANT TROPICAL STORM BERTHA... NCZ095-098-103-104-060945- /O.EXT.KMHX.BH.S.0013.000000T0000Z-140807T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 535 PM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY MORNING NORTH OF RODANTHE... ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING SOUTH OF RODANTHE... * HAZARDS...STRONG SHORE BREAK AND HIGH RIP CURRENTS. * LOCATION...ALL AREA BEACHES. * SURF HEIGHT...AS HIGH AS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
919 WHUS42 KMHX 060159 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 959 PM EDT TUE AUG 5 2014 ...A HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK THROUGH WEDNESDAY EVENING FOR BEACHES SOUTH OF RODANTHE DUE TO SWELLS FROM DISTANT TROPICAL STORM BERTHA... NCZ095-098-103-104-061400- /O.CON.KMHX.BH.S.0013.000000T0000Z-140807T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 959 PM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * HAZARDS...STRONG SHORE BREAK AND HIGH RIP CURRENTS. * LOCATION...BEACHES SOUTH OF RODANTHE. * SURF HEIGHT...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
386 WHUS42 KMHX 060704 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 304 AM EDT WED AUG 6 2014 ...A HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK THROUGH THIS EVENING FOR BEACHES SOUTH OF RODANTHE DUE TO RESIDUAL SWELLS FROM DISTANT TROPICAL STORM BERTHA... NCZ095-098-103-104-070000- /O.CON.KMHX.BH.S.0013.000000T0000Z-140807T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 304 AM EDT WED AUG 6 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...STRONG SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES SOUTH OF RODANTHE. * SURF HEIGHT...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
622 WHUS42 KMHX 061519 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1119 AM EDT WED AUG 6 2014 ...A HIGH THREAT OF RIP CURRENTS THROUGH THIS EVENING FOR BEACHES SOUTH OF RODANTHE DUE TO RESIDUAL SWELLS FROM THE REMNANTS OF TROPICAL CYCLONE BERTHA... NCZ095-098-103-104-070000- /O.CON.KMHX.BH.S.0013.000000T0000Z-140807T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1119 AM EDT WED AUG 6 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES SOUTH OF RODANTHE. * SURF HEIGHT...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 3:46 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 4, 3:46 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
346 PM EDT MON AUG 4 2014
.SYNOPSIS...
A WEAK FRONT WILL REMAIN ALONG THE NORTH CAROLINA COAST THROUGH
TUESDAY. HURRICANE BERTHA WILL REMAIN WELL OFFSHORE OF THE
SOUTHEAST COAST THROUGH TUESDAY...THEN LIFT OFF TO THE NORTHEAST
TUESDAY NIGHT AND WEDNESDAY. A COLD FRONT WILL DROP THROUGH THE
AREA ON THURSDAY THEN REMAINED STALLED TO THE SOUTH THROUGH THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM MON...LATEST SFC ANALYSIS SHOWS FRONTAL BOUNDARY
LINGERING ALONG THE NC COAST WITH TROUGHING TO THE WEST...AND
HURRICANE BERTHA WELL OFF THE FL COAST. LATEST RADAR TRENDS SHOW
LIGHT RAIN CONTINUING TO STREAM IN ALONG THE COAST WITH DEEP
TROPICAL MOISTURE...WITH PWATS NEAR 2.25 INCHES ALONG THE COAST. WILL
CONTINUE TO TAPER POPS FROM CHANCE TO LIKELY/CATEGORICAL ALONG THE
COAST...THEN GRADUALLY DOWN TO CHANCE TONIGHT. CANCELLED FLOOD
WATCH FOR INLAND COUNTIES...BUT WILL CONTINUE FOR COASTAL COUNTIES
THROUGH 8PM TONIGHT GIVEN LINGERING SHOWERS AND SLOWLY RECEDING
WATER ESPECIALLY ALONG THE SOUTHERN COAST. DID INCLUDE MENTION OF
PATCHY FOG OVERNIGHT MAINLY FOR AREAS W OF HWY 17...WITH MOIST
BL...CALM WINDS AND RECENT RAINFALL. OVERNIGHT LOWS LIKELY IN THE
UPPER 60S/LOWER 70S.
&&
.SHORT TERM /TUESDAY/...
AS OF 315 PM MON...BOUNDARY SHOULD GRADUALLY DISSIPATE OR MOVE
FURTHER OFFSHORE...AS HURRICANE BERTHA LIFTS NE WELL OFFSHORE OF
THE NC COAST. ONLY SIG IMPACTS STILL EXPECTED TO BE INCREASED
ROUGH SURF AND ENHANCED RIP CURRENT THREAT. THINK WE WILL FINALLY
BEGIN TO SEE A DRYING TREND A PERHAPS A FEW BREAKS IN THE CLOUDS.
WILL CONTINUE CHANCE POPS THROUGH THE DAY...WITH BEST CHANCES ALONG
THE COAST EARLY TRANSITIONING TO MORE INLAND DURING THE AFTERNOON
WITH DAYTIME HEATING. THOUGH STILL SOME UNCERTAINTY REGARDING
COVERAGE...LIKELY MUCH MORE SCATTERED THAN PAST SEVERAL DAYS. LOW
LEVEL THICKNESS VALUES SUPPORT HIGHS IN THE LOW TO MID
80S...THOUGH COULD SEE SOME UPPER 80S IF SPOTS GET SOME SUNSHINE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A MOST WELCOME DRIER PATTERN WILL BE DEVELOPING MIDWEEK AS A ZONAL
MID LEVEL FLOW DEVELOPS AND THE LOW LEVEL FLOW BECOMES WESTERLY AS
HURRICANE BERTHA PASSES WELL OFF THE COAST IN THE WESTERN ATLANTIC.
AFTER THE CHANCE OF A FEW SHOWERS AND TSTORMS LINGERING INTO TUE
EVE, HAVE REMOVED POPS THRU WEDNESDAY EXCEPT FOR ISOLATED
AFTERNOON/EARLY EVENING CONVECTION ALONG SEA BREEZE. TEMPS ON
WEDNESDAY WILL REBOUND TO AROUND 90 DEGS AWAY FROM THE COAST WITH
PLENTY OF SUNSHINE AND RISING LOW LEVEL THICKNESS IN MILD WSW
FLOW.
COMPLICATIONS IN THE FORECAST BEGIN WED NIGHT INTO THU AS A SHARP
UPPER TROF DROPS THRU THE NE STATES AND PROPELS A SFC FRONT THRU THE
AREA. THERE ARE TIMING ISSUES ON THE FRONTAL PASSAGE BUT A CONCENSUS
SOLUTION WOULD ALLOW FOR A LATER ARRIVAL AND MORE SUNSHINE ACROSS
SOUTHERN AREAS WHICH MAY ALLOW HIGHS TO REACH TO NEAR 90 DEGREES
THERE. HIGHS OVER THE NORTH WILL LIKELY BE LIMITED TO THE LOW TO MID
80S GIVEN THE EARLIER FROPA. MODELS ARE ALSO SUGGESTING A MAINLY DRY
FRONTAL PASSAGE GIVEN IN THE DRY WNW FLOW ALOFT BUT CONVERGENCE
ALONG THE BNDRY MAY POPS A FEW SHOWERS OR STORMS POSSBLY BEGINNING
AS EARLY AS LATE WED NIGHT AND INTO THU WITH THE BEST PRECIP CHANCES
OVER SOUTHERN AND EASTERN AREAS WITH FROPA COINCIDING WITH DIURNAL
HEATING.
FOR THE LATE WEEK FORECAST PERIOD AND BEYOND THE FORECAST BECOMES
EVEN MORE UNCERTAIN. THE FRONT WILL SLOW DOWN MOVING SOUTH OF THE
FORECAST AREA THU NIGHT AND FRIDAY AND WILL EVENTUALLY STALL OUT
OVER THE SOUTHEAST STATES AS IT COMES UNDER PARALLELING STEERING
FLOW. WAVES OF LOW PRESSURE WILL FORM ON THE BNDRY AS WEAK SHORT
WAVE ENERGY FEEDS WEAK UPPER TROF DEVELOPING OVER THE SE STATES.
TIMING OF THE WAVES OF LOW PRESSURE AND SUBSEQUENT PRECIP CHANCES
ARE DIFFICULT AS THIS TIME RANGE. FOR NOW HAVE KEEP SLIGHT TO LOW
CHANCE POPS IN THRU THE WEEKEND AND INTO EARLY NEXT WEEK WITH THE
BEST CHANCES ACRS SOUTHERN AREAS. LATER MODELS RUNS SHOULD HELP
SORT OUT FORECAST DETAILS BUT TEMPS WILL LIKELY AVERAGE BLO
NORMAL WITH THE STALLED FRONT TO THE SOUTH THROUGH THE WEEKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 200 PM MONDAY... MVFR CEILINGS SHOULD PERSIST THROUGH MOST
OF THE AFTERNOON AS THE BOUNDARY LAYER HAS NOT MIXED OUT DUE TO
LIGHT WINDS AND WIDESPREAD SHOWERS...PARTICULARLY NEAR THE COAST.
THE POTENTIAL STILL EXISTS FOR FLUCTUATING CONDITIONS BETWEEN
IFR/MVFR AT ISO/EWN AS STRATUS THERE HAS BEEN SLOWEST TO MIX OUT.
THEREAFTER...CONDITIONS ARE EXPECTED TO IMPROVE TO VFR BY THE
EVENING ACROSS ALL OF THE TAFS SITES. HIGH CONFIDENCE THAT
DECOUPLING BOUNDARY LAYER AND MOIST LOW LEVELS WILL ALLOW FOR
PERIODS OF MVFR/IFR FOR REDUCED VSBYS/CIGS AROUND 06Z...WITH BEST
CHANCE OF IFR AT PGV/ISO. AFTER SUNRISE...MVFR CONDITIONS SHOULD
PERSIST THROUGH LATE MORNING AS BOUNDARY LAYER IS EXPECTED TO HAVE
ISSUES MIXING OUT.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TEMPO SUB VFR CONDITIONS IN ANY PRECIP THAT MAY LINGER INTO
TUESDAY. ALSO MAY SEE SOME FOG LATE TUESDAY NIGHT WITH CLEARING
SKIES AND LIGHT/CALM WINDS OVER WET GROUND. THE AIRMASS IS
FORECAST TO GRADUALLY DRY OUT DURING MIDWEEK WITH PREDOMINATE VFR
CONDITIONS RETURNING BY WED AND INTO EARLY THU. A COLD FRONT THEN
PUSHES SOUTH THROUGH THE AREA THU WITH SLIGHT TO LOW CHANCES FOR
SHOWERS AND THUNDERSTORMS AND SUB-VFR FLYING CONDITIONS. THE FRONT
IS EXPECTED TO STALL SOUTH OF THE AREA THU NIGHT AND FRIDAY.
EXPECT MAINLY VFR FOR THE LATE WEEK FORECAST PERIOD AND INTO EARLY
NEXT WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH. HOWEVER
WAVES OF LOW PRESSURE RIDING ALONG THE FRONT MAY BRING PERIODS OF
PRECIPITATION AND LOWERED CIGS/VSBYS THRU SATURDAY.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 315 PM...LATEST OBS SHOW NE/SE WINDS 5-10KT WITH SEAS 2-4FT.
FRONTAL BOUNDARY CONTINUES TO LINGER ALONG THE NC COAST TODAY WITH
TROUGH TO THE WEST. FRONT WILL DISSIPATE OR MOVE FURTHER OFFSHORE
TUESDAY...AS HURRICANE BERTHA MOVE WELL OFFSHORE OF THE SE COAST.
LONG PERIOD SWELL FROM DISTANT HURRICANE BERTHA EXPECTED TO
SLOWLY INCREASE ACROSS THE COASTAL WATERS TONIGHT AND
TUESDAY...WHICH WILL BUILD SEAS TO SCA LEVELS AND RESULT IN
ENHANCED RIP CURRENT THREAT. TWEAKED SCA BEGINNING AND END TIMES
SLIGHTLY BASED ON LATEST WAVEWATCH AND NWPS OUTPUT...RUNNING LATE
TONIGHT THROUGH EARLY WED MORNING. EXPECT SEAS TO PEAK 6-9FT TUE
AFTERNOON...THOUGH EXPECT WINDS THROUGH THE PERIOD LESS THAN 15KT.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SMALL CRAFT ADVISORY CONDITIONS FOR SEAS ASSOCIATED WITH TROPICAL
CYCLONE BERTHA WELL OFF OF THE COAST WILL BE ENDING TUESDAY NIGHT
OR EARLY WEDNESDAY. LIGHT NW WINDS TUESDAY NIGHT WILL BECOME SW
AND INCREASE TO AROUND 15 KTS WED AND WED NIGHT AHEAD OF A COLD
FRONT SET TO CROSS THE MARINE AREA ON THURSDAY. POSTFRONTAL N/NE
FLOW AT 15 KTS OR LESS THU NIGHT AND FRIDAY WILL DIMINISH AND
BECOMES EAST INTO THE EARLY PART OF THE WEEKEND AS THE FRONT
SETTLES TO THE SOUTH OF THE AREA. SEAS MAY BUILD TO 3-5 FT AGAIN
IN THE STRENGTHENING SW FLOW WEDNESDAY THEN VERY SLOWLY SUBSIDE
TO 2-3 FT BY SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NCZ045>047-080-081-
092>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 5 AM EDT WEDNESDAY
FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 2 AM EDT WEDNESDAY
FOR AMZ156-158.
SMALL CRAFT ADVISORY FROM 5 AM TUESDAY TO 5 AM EDT WEDNESDAY
FOR AMZ150.
&&
SYNOPSIS...CQD/BTC
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...BTC
AVIATION...BM/ZPS/BTC
MARINE...CQD/BTCHazardous weather outlook, Aug 4, 4:47 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 PM EDT MON AUG 4 2014 NCZ029-044-079-090-091-060000- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 447 PM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-080-081-092>094-060000- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO- 447 PM EDT MON AUG 4 2014 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-060000- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 447 PM EDT MON AUG 4 2014 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RIP CURRENT RISK. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:18 AM EDT | Special Marine Warning | MHX | 42 min | |
| Aug 4, 4:32 AM EDT | Small Craft Advisory for Hazardous Seas | MHX | 11 hr | |
| Aug 4, 8:52 AM EDT | Areal Flood Advisory | MHX | Carteret, Onslow | 83 min |
| Aug 4, 11:28 AM EDT | Areal Flood Warning | MHX | Carteret, Onslow | 3 hr |
| Aug 4, 1:06 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pamlico | 84 min |
| Aug 4, 3:28 PM EDT | Small Craft Advisory | MHX | 40 hr |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.